• Previous Article
    Null controllability for singular cascade systems of $ n $-coupled degenerate parabolic equations by one control force
  • EECT Home
  • This Issue
  • Next Article
    Lifespan of solutions to a damped plate equation with logarithmic nonlinearity
doi: 10.3934/eect.2020068

Stabilization of the transmission wave/plate equation with variable coefficients on $ {\mathbb{R}}^n $

1. 

Faculty of Information Technology, Beijing University of Technology, Beijing, 100124, China

2. 

School of Sciences, Beijing Forestry University, Beijing, 100083, China

* Corresponding author: Fengyan Yang

Received  December 2019 Revised  February 2020 Published  June 2020

In this article, we consider the transmission wave/plate equation with variable coefficients on $ {\mathbb{R}}^n(n\ge 3) $. By virtue of the Morawetz multipliers in non Euclidean geometries and compactness-uniqueness arguments, we obtain some stability result of the transmission wave/plate system under suitable geometric conditions.

Citation: Bei Gong, Zhen-Hu Ning, Fengyan Yang. Stabilization of the transmission wave/plate equation with variable coefficients on $ {\mathbb{R}}^n $. Evolution Equations & Control Theory, doi: 10.3934/eect.2020068
References:
[1]

K. Ammari and S. Nicaise, Stabilization of a transmission wave/plate equation, J. Differential Equations, 249 (2010), 707-727.  doi: 10.1016/j.jde.2010.03.007.  Google Scholar

[2] V. Barbu, Analysis and control of nonlinear infinite dimensional systems, Academic Press, Inc., Boston, MA, 1993.   Google Scholar
[3]

C. BardosG. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control, and stabilization of waves from the boundary, SIAM J. Control Optim., 30 (1992), 1024-1065.   Google Scholar

[4]

C. A. BortotM. M. CavalcantiV. N. Domingos Cavalcanti and P. Piccione, Exponential asymptotic stability for the Klein-Gordon equation on non-compact Riemannian manifolds, Appl. Math. Optim., 78 (2018), 219-265.  doi: 10.1007/s00245-017-9405-5.  Google Scholar

[5]

N. Burq and R. Joly, Exponential decay for the damped wave equation in unbounded domains, Commun. Contemp. Math., 18 (2016), 1650012.  doi: 10.1142/S0219199716500127.  Google Scholar

[6]

J. M. Bouclet and J. Royer, Local energy decay for the damped wave equation, J. Funct. Anal., 266 (2014), 4538-4615.  doi: 10.1016/j.jfa.2014.01.028.  Google Scholar

[7]

V. BarbuI. Lasiecka and A. M. Rammaha, Blow-up of generalized solutions to wave equations with nonlinear degenerate damping and source terms, Indiana Univ. Math. J., 56 (2007), 995-1021.  doi: 10.1512/iumj.2007.56.2990.  Google Scholar

[8]

B. DehmanG. Lebeau and E. Zuazua, Stabilization and control for the subcritical semilinear wave equation, Ann. Sci. École Norm. Sup., 36 (2003), 525-551.  doi: 10.1016/S0012-9593(03)00021-1.  Google Scholar

[9]

S. J. Feng and D. X. Feng, Nonlinear internal damping of wave equations with variable coefficients, Acta Math. Sin. (Engl. Ser.), 20 (2004), 1057-1072.  doi: 10.1007/s10114-004-0394-3.  Google Scholar

[10]

B. GongF. Y. Yang and X. Zhao, Stabilization of the transmission wave/plate equation with variable coefficients, J. Math. Anal. Appl., 455 (2017), 947-962.  doi: 10.1016/j.jmaa.2017.06.014.  Google Scholar

[11]

A. Haraux, Stabilization of trajectories for some weakly damped hyperbolic equations, J. Differential Equations, 59 (1985), 145-154.  doi: 10.1016/0022-0396(85)90151-2.  Google Scholar

[12]

I. Lasiecka and J. Ong, Global solvability and uniform decays of solutions to quasilinear equation with nonlinear boundary dissipation, Comm. Partial Differential Equations, 24 (1999), 2069-2107.  doi: 10.1080/03605309908821495.  Google Scholar

[13]

J. Lagnese, Control of wave processes with distributed controls supported on a subregion, SIAM J. Control Optim., 21 (1983), 68-85.   Google Scholar

[14]

K. S. Liu, Locally distributed control and damping for the conservative system, SIAM J. Control Optim., 35 (1997), 1574-1590.  doi: 10.1137/S0363012995284928.  Google Scholar

[15]

Y. X. Liu and P. F. Yao, Energy decay rate of the wave equations on Riemannian manifolds with critical potential, Appl. Math. Optim., 78 (2018), 61-101.  doi: 10.1007/s00245-017-9399-z.  Google Scholar

[16]

C. Morawetz, Time decay for nonlinear Klein-Gordon equations, Proc. Roy. Soc. London Ser. A, 306 (1968), 503-518.  doi: 10.1098/rspa.1968.0151.  Google Scholar

[17]

P. Martinez, A new method to obtain decay rate estimates for dissipative systems with localized damping, Rev. Mat. Complut., 12 (1999), 251-283.  doi: 10.5209/rev_REMA.1999.v12.n1.17227.  Google Scholar

[18]

M. Nakao, Decay of solutions of the wave equation with a local nonlinear dissipation, Math. Ann., 305 (1996), 403-417.  doi: 10.1007/BF01444231.  Google Scholar

[19]

M. Nakao, Energy decay for the linear and semilinear wave equation in exterior domains with some localized dissipations, Math. Z., 238 (2001), 781-797.  doi: 10.1007/s002090100275.  Google Scholar

[20]

M. Nakao, Existence of global solutions for the Kirchhoff-type quasilinear wave equation in exterior domains with a half-linear dissipation, Kyushu J. Math., 58 (2004), 373-391.  doi: 10.2206/kyushujm.58.373.  Google Scholar

[21]

Z. H. Ning, F. Y. Yang and X. P. Zhao, Escape metrics and its applications, preprint, 2018, arXiv: 1811.12668. Google Scholar

[22]

M. A. Rammaha and T. A. Strei, Global existence and nonexistence for nonlinear wave equations with damping and source terms, Trans. Amer. Math. Soc., 354 (2002), 3621-3637.  doi: 10.1090/S0002-9947-02-03034-9.  Google Scholar

[23]

M. Slemrod, Weak asymptotic decay via a related invariance principle for a wave equation with nonlinear, nonmonotone damping, Proc. Roy. Soc. Edinburgh Sect. A, 113 (1989), 87-97.  doi: 10.1017/S0308210500023970.  Google Scholar

[24]

G. Todorova, Cauchy problem for a nonlinear wave equation with nonlinear damping and source terms, Nonlinear Anal., 41 (2000), 891-905.  doi: 10.1016/S0362-546X(98)00317-4.  Google Scholar

[25]

G. Todorova and B. Yordanov, The energy decay problem for wave equations with nonlinear dissipative terms in ${\mathbb{R}}^n$, Indiana Univ. Math. J., 56 (2007), 389-416.  doi: 10.1512/iumj.2007.56.2963.  Google Scholar

[26]

G. Todorova and B. Yordanov, Critical exponent for a nonlinear wave equation with damping, J. Differential Equations, 174 (2001), 464-489.  doi: 10.1006/jdeq.2000.3933.  Google Scholar

[27]

L. R. Tcheugoué Tébou, Stabilization of the wave equation with localized nonlinear damping, J. Differential Equations, 145 (1998), 502-524.  doi: 10.1006/jdeq.1998.3416.  Google Scholar

[28]

P. F. Yao, Energy decay for the cauchy problem of the linear wave equation of variable coefficients with dissipation, Chin. Ann. Math. Ser. B, 31 (2010), 59-70.  doi: 10.1007/s11401-008-0421-2.  Google Scholar

[29]

P. F. Yao, Observability inequalities for the Euler-Bernoulli plate with variable coefficients, in Contemporary Mathematics, Vol. 268, Amer. Math. Soc., Providence, RI, (2000), 383–406. doi: 10.1090/conm/268/04320.  Google Scholar

[30] P. F. Yao, Modeling and Control in Vibrational and Structual Dynamics. A Differential Geometric Approach, CRC Press, Boca Raton, FL, 2011.  doi: 10.1201/b11042.  Google Scholar
[31]

P. F. YaoY. X. Liu and J. Li, Decay rates of the hyperbolic equation in an exterior domain with half-linear and nonlinear boundary dissipations, J. Syst. Sci. Complex, 29 (2016), 657-680.  doi: 10.1007/s11424-015-4233-7.  Google Scholar

[32]

W. Zhang and Z. F. Zhang, Stabilization of transmission coupled wave and Euler-Bernoulli equations on Riemannian manifolds by nonlinear feedbacks, J. Math. Anal. Appl., 422 (2015), 1504-1526.  doi: 10.1016/j.jmaa.2014.09.044.  Google Scholar

show all references

References:
[1]

K. Ammari and S. Nicaise, Stabilization of a transmission wave/plate equation, J. Differential Equations, 249 (2010), 707-727.  doi: 10.1016/j.jde.2010.03.007.  Google Scholar

[2] V. Barbu, Analysis and control of nonlinear infinite dimensional systems, Academic Press, Inc., Boston, MA, 1993.   Google Scholar
[3]

C. BardosG. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control, and stabilization of waves from the boundary, SIAM J. Control Optim., 30 (1992), 1024-1065.   Google Scholar

[4]

C. A. BortotM. M. CavalcantiV. N. Domingos Cavalcanti and P. Piccione, Exponential asymptotic stability for the Klein-Gordon equation on non-compact Riemannian manifolds, Appl. Math. Optim., 78 (2018), 219-265.  doi: 10.1007/s00245-017-9405-5.  Google Scholar

[5]

N. Burq and R. Joly, Exponential decay for the damped wave equation in unbounded domains, Commun. Contemp. Math., 18 (2016), 1650012.  doi: 10.1142/S0219199716500127.  Google Scholar

[6]

J. M. Bouclet and J. Royer, Local energy decay for the damped wave equation, J. Funct. Anal., 266 (2014), 4538-4615.  doi: 10.1016/j.jfa.2014.01.028.  Google Scholar

[7]

V. BarbuI. Lasiecka and A. M. Rammaha, Blow-up of generalized solutions to wave equations with nonlinear degenerate damping and source terms, Indiana Univ. Math. J., 56 (2007), 995-1021.  doi: 10.1512/iumj.2007.56.2990.  Google Scholar

[8]

B. DehmanG. Lebeau and E. Zuazua, Stabilization and control for the subcritical semilinear wave equation, Ann. Sci. École Norm. Sup., 36 (2003), 525-551.  doi: 10.1016/S0012-9593(03)00021-1.  Google Scholar

[9]

S. J. Feng and D. X. Feng, Nonlinear internal damping of wave equations with variable coefficients, Acta Math. Sin. (Engl. Ser.), 20 (2004), 1057-1072.  doi: 10.1007/s10114-004-0394-3.  Google Scholar

[10]

B. GongF. Y. Yang and X. Zhao, Stabilization of the transmission wave/plate equation with variable coefficients, J. Math. Anal. Appl., 455 (2017), 947-962.  doi: 10.1016/j.jmaa.2017.06.014.  Google Scholar

[11]

A. Haraux, Stabilization of trajectories for some weakly damped hyperbolic equations, J. Differential Equations, 59 (1985), 145-154.  doi: 10.1016/0022-0396(85)90151-2.  Google Scholar

[12]

I. Lasiecka and J. Ong, Global solvability and uniform decays of solutions to quasilinear equation with nonlinear boundary dissipation, Comm. Partial Differential Equations, 24 (1999), 2069-2107.  doi: 10.1080/03605309908821495.  Google Scholar

[13]

J. Lagnese, Control of wave processes with distributed controls supported on a subregion, SIAM J. Control Optim., 21 (1983), 68-85.   Google Scholar

[14]

K. S. Liu, Locally distributed control and damping for the conservative system, SIAM J. Control Optim., 35 (1997), 1574-1590.  doi: 10.1137/S0363012995284928.  Google Scholar

[15]

Y. X. Liu and P. F. Yao, Energy decay rate of the wave equations on Riemannian manifolds with critical potential, Appl. Math. Optim., 78 (2018), 61-101.  doi: 10.1007/s00245-017-9399-z.  Google Scholar

[16]

C. Morawetz, Time decay for nonlinear Klein-Gordon equations, Proc. Roy. Soc. London Ser. A, 306 (1968), 503-518.  doi: 10.1098/rspa.1968.0151.  Google Scholar

[17]

P. Martinez, A new method to obtain decay rate estimates for dissipative systems with localized damping, Rev. Mat. Complut., 12 (1999), 251-283.  doi: 10.5209/rev_REMA.1999.v12.n1.17227.  Google Scholar

[18]

M. Nakao, Decay of solutions of the wave equation with a local nonlinear dissipation, Math. Ann., 305 (1996), 403-417.  doi: 10.1007/BF01444231.  Google Scholar

[19]

M. Nakao, Energy decay for the linear and semilinear wave equation in exterior domains with some localized dissipations, Math. Z., 238 (2001), 781-797.  doi: 10.1007/s002090100275.  Google Scholar

[20]

M. Nakao, Existence of global solutions for the Kirchhoff-type quasilinear wave equation in exterior domains with a half-linear dissipation, Kyushu J. Math., 58 (2004), 373-391.  doi: 10.2206/kyushujm.58.373.  Google Scholar

[21]

Z. H. Ning, F. Y. Yang and X. P. Zhao, Escape metrics and its applications, preprint, 2018, arXiv: 1811.12668. Google Scholar

[22]

M. A. Rammaha and T. A. Strei, Global existence and nonexistence for nonlinear wave equations with damping and source terms, Trans. Amer. Math. Soc., 354 (2002), 3621-3637.  doi: 10.1090/S0002-9947-02-03034-9.  Google Scholar

[23]

M. Slemrod, Weak asymptotic decay via a related invariance principle for a wave equation with nonlinear, nonmonotone damping, Proc. Roy. Soc. Edinburgh Sect. A, 113 (1989), 87-97.  doi: 10.1017/S0308210500023970.  Google Scholar

[24]

G. Todorova, Cauchy problem for a nonlinear wave equation with nonlinear damping and source terms, Nonlinear Anal., 41 (2000), 891-905.  doi: 10.1016/S0362-546X(98)00317-4.  Google Scholar

[25]

G. Todorova and B. Yordanov, The energy decay problem for wave equations with nonlinear dissipative terms in ${\mathbb{R}}^n$, Indiana Univ. Math. J., 56 (2007), 389-416.  doi: 10.1512/iumj.2007.56.2963.  Google Scholar

[26]

G. Todorova and B. Yordanov, Critical exponent for a nonlinear wave equation with damping, J. Differential Equations, 174 (2001), 464-489.  doi: 10.1006/jdeq.2000.3933.  Google Scholar

[27]

L. R. Tcheugoué Tébou, Stabilization of the wave equation with localized nonlinear damping, J. Differential Equations, 145 (1998), 502-524.  doi: 10.1006/jdeq.1998.3416.  Google Scholar

[28]

P. F. Yao, Energy decay for the cauchy problem of the linear wave equation of variable coefficients with dissipation, Chin. Ann. Math. Ser. B, 31 (2010), 59-70.  doi: 10.1007/s11401-008-0421-2.  Google Scholar

[29]

P. F. Yao, Observability inequalities for the Euler-Bernoulli plate with variable coefficients, in Contemporary Mathematics, Vol. 268, Amer. Math. Soc., Providence, RI, (2000), 383–406. doi: 10.1090/conm/268/04320.  Google Scholar

[30] P. F. Yao, Modeling and Control in Vibrational and Structual Dynamics. A Differential Geometric Approach, CRC Press, Boca Raton, FL, 2011.  doi: 10.1201/b11042.  Google Scholar
[31]

P. F. YaoY. X. Liu and J. Li, Decay rates of the hyperbolic equation in an exterior domain with half-linear and nonlinear boundary dissipations, J. Syst. Sci. Complex, 29 (2016), 657-680.  doi: 10.1007/s11424-015-4233-7.  Google Scholar

[32]

W. Zhang and Z. F. Zhang, Stabilization of transmission coupled wave and Euler-Bernoulli equations on Riemannian manifolds by nonlinear feedbacks, J. Math. Anal. Appl., 422 (2015), 1504-1526.  doi: 10.1016/j.jmaa.2014.09.044.  Google Scholar

[1]

Ahmad Z. Fino, Wenhui Chen. A global existence result for two-dimensional semilinear strongly damped wave equation with mixed nonlinearity in an exterior domain. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5387-5411. doi: 10.3934/cpaa.2020243

[2]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[3]

Buddhadev Pal, Pankaj Kumar. A family of multiply warped product semi-riemannian einstein metrics. Journal of Geometric Mechanics, 2020, 12 (4) : 553-562. doi: 10.3934/jgm.2020017

[4]

Antoine Benoit. Weak well-posedness of hyperbolic boundary value problems in a strip: when instabilities do not reflect the geometry. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5475-5486. doi: 10.3934/cpaa.2020248

[5]

Shasha Hu, Yihong Xu, Yuhan Zhang. Second-Order characterizations for set-valued equilibrium problems with variable ordering structures. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020164

[6]

Adel M. Al-Mahdi, Mohammad M. Al-Gharabli, Salim A. Messaoudi. New general decay result for a system of viscoelastic wave equations with past history. Communications on Pure & Applied Analysis, 2021, 20 (1) : 389-404. doi: 10.3934/cpaa.2020273

[7]

Jerry L. Bona, Angel Durán, Dimitrios Mitsotakis. Solitary-wave solutions of Benjamin-Ono and other systems for internal waves. I. approximations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 87-111. doi: 10.3934/dcds.2020215

[8]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[9]

Omid Nikan, Seyedeh Mahboubeh Molavi-Arabshai, Hossein Jafari. Numerical simulation of the nonlinear fractional regularized long-wave model arising in ion acoustic plasma waves. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020466

[10]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[11]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[12]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[13]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[14]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

[15]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[16]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[17]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020454

[18]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020448

[19]

Reza Chaharpashlou, Abdon Atangana, Reza Saadati. On the fuzzy stability results for fractional stochastic Volterra integral equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020432

[20]

Teresa D'Aprile. Bubbling solutions for the Liouville equation around a quantized singularity in symmetric domains. Communications on Pure & Applied Analysis, 2021, 20 (1) : 159-191. doi: 10.3934/cpaa.2020262

2019 Impact Factor: 0.953

Article outline

[Back to Top]